Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Labile hypertension, taken Metopolol, Losartan, BP fluctuation during menstruation

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
my wife has detected labile hypertension since last three months, it was detected to know after severe htn attack in july that it was labile htn, it may be persist since long time. our phycisian has performed all related tests like 24 hrs. urine catcholamine, 2d echo, trop-1, x-ray, sonography, colour doppler of kidney arterial system and all gynac tests e.g. everything is found normal. now medicines in use are METOPOLOL 50 extended release & LOSARTAN 25 mg. in morning and LOSARTAN 50 & revotril 50 in evening. now by the time it is observed that BP fluctuations are high during menses period. please advise me whom to consult for further investigation or treatment..... cardiologist, endocrinologist or gynac, please advice me
Posted Mon, 7 May 2012 in Hypertension and Heart Disease
Answered by Dr. Rakhi Tayal 12 minutes later
Thanks for writing to us.

Labile hypertension is a problem that is difficult to diagnose and even more difficult to treat specially when causative factor is not known.

In your wife's case, since all her blood tests and other investigations are normal, repeated blood pressure measurements throughout the day can only help in detecting the precipitating factors.

The association of higher readings of B.P. during menstruation means the fluctuations are related to hormonal changes in the body. An endocrinologist will be the best person to advise and guide you regarding any further investigations that are required.

Stress management, anxiety control sessions, reduction of caffeine, salt and fat intake in your diet, weight loss motivation and an increase in regular exercise are all the measures necessary to contain the problem.

24 hour continuous B.P. monitoring with a portable monitor is usually recommended to figure out the dosage schedule of anti hypertensive medicines.

A visit to an endocrinologist will help you.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.
Above answer was peer-reviewed by
Follow-up: Labile hypertension, taken Metopolol, Losartan, BP fluctuation during menstruation 3 days later
thank you for you answer,

your answer is very helpful, we measure b.p. regularly using omron bp monitor, BP fluctuation starts two days before period and persists post three to four days.

In past history ---- she had generalised edema since last six to seven years, which frequently observed around and after menses period.
During regular check up last two days before our doctor found two fibroid tumers in uteres in sonography tests, sonography report is attached herewith. During menses she feels some heavy periods and low back pain. our doctor have advised us to remove uteres.
so my further question is to remove it or not, and after removal B.P. fluctuation could become normal or not?, please advise us, we will be very thankful to you
Answered by Dr. Rakhi Tayal 2 hours later

Thanks for writing again.

It is difficult to say that after Uterus removal, blood pressure will come back to normal. Removal of the ovaries along with might help. High Blood Pressure can also cause increased bleeding during periods.

Wishing you an early recovery.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor